Irritable Bowel Syndrome (IBS) Community
Diarrhea and Constipation at same time?
About This Community:

This forum is an un-mediated, patient-to-patient forum for questions and support regarding Irritable Bowel Syndrome (IBS) issues such as: Aggravating Factors, Alternative Therapies, Anxiety, Constipation, Depression, Diagnosis, Diarrhea, Drugs, Hormonal Changes, Living With - Managing IBS, Medications – Drugs, Nutrition, Pain, Prevention, Research, Stress, Support Groups, Symptoms, Treatment

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Diarrhea and Constipation at same time?

I was diagnosed with IBS about 6 years ago and am still have problems every now and again. But the last three months or so I have had a weird bowel movement where I will have really hard constipated stools come out first and then following that I will have runny diarrhea. I was just wondering what is wrong with me and if this could be related to my IBS?
1711789 tn?1361311607
Hi there!

This is likely to be related to the IBS, though other possibilities may need to be considered as well. If the issues occur occasionally, you could try OTC laxatives/ glycerine suppositories for the constipation and anti-diarrhoeal medications for the loose stools as symptomatic management. If the symptoms are more than mild-moderate or occur frequently, it is best advised to seek a review with your treating gastroenterologist for suggestion of an appropriate management plan.
Hope this is helpful.

Take care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Irritable Bowel Syndrome (IBS) Community Resources